My Step-dad has been dealing with a horible illness for the past three years with no diagnosis until recently, or so they think. At first, he would fall over, would get terrible leg cramps, he couldnt sleep, forgetting everything, difficulty swallowing, his feet began to swell, he was unable to urinate or deficate on his own. He has been in and out of the hospital for months and months. A once active man has been completely robbed of his life at only 53. He has been diagnosed with stiff person's syndrome. I have never heard of such a disease in all my life. Right now he is still in hospital and has been since August of 06. He can no longer walk, his feet are bent inwards and his toes are pretty much straight out. He cannot even bend them. He cries a lot. An awful lot. He has an intrathecal baclofen pump, to help with the spasms, his medications have to be monitored so carefully because the slightest one can cause problems.
My question is, what is the expectancy for someone with this disease? I know there is no cure, but how can you help them be comfortable? THe hospital he is in right now needs to transport him to a continuing care hospital in our home town, and that hospital is refusing him because they feel he is too complex for them. How can you make someone with a disease feel good? He already feels like a burden, and that no one wants him. (this clearly isn't the case) He is just not safe enough to go home right now.
If there is someone out there that knows someone with this disease, I would love to talk to you, know how you cope. I think my mom is doing pretty good right now. But everyday is a struggle for her too. She is really feeling like our health care system in Ontario, Canada is failing her. It has just been one disappointment after another.
Your thoughts or comments would be well appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?